Triamcinolone Acetonide and Bevacizumab Induced Raised Intraocular Pressure in An Elderly Male Diabetic Patient - A Case Report

Author(s): Hiral N. Golakiya, Hiren N. Hirapara, Sugnesh J. Parmar, Viren N. Naik, Chandrabhanu B. Tripathi.

Journal Name: Current Drug Safety

Volume 11 , Issue 3 , 2016

Become EABM
Become Reviewer

Abstract:

Intravitreal triamcinolone and bevacizumab are emerging treatment modalities for the patients of macular oedema; however, they are known to raise intraocular pressure. A 61 year old diabetic male patient developed glaucoma after administration of triamcinolone acetonide and bevacizumab intravitreally for treatment of macular oedema. His intraocular pressure was raised up to about 42 mm Hg. Such high and sustained rise in intraocular pressure may lead to vision loss by damaging the optic nerve. The patient was managed by local as well as systematic therapy and was recovered after 1 month from the occurrence of an event. Intraocular pressure should be monitored in patients receiving intravitreal triamcinolone and bevacizumab. Risk benefit analysis must be done before using IVTA and IVB in patients with diabetic macular oedema.

Keywords: Triamcinolone acetonide, bevacizumab, intraocular pressure, diabetes mellitus, adverse drug reaction.

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 11
ISSUE: 3
Year: 2016
Page: [270 - 271]
Pages: 2
DOI: 10.2174/1574886311666160405110246
Price: $65

Article Metrics

PDF: 40
HTML: 2
EPUB: 1
PRC: 1